news

Don't ring in the New Year with an overdose

30/12/2016 9:00:00 AM | 0 comments |
SURREY – According to the B.C. Coroners Service, 70 per cent of overdose deaths in the Fraser Health region this year have occurred in private residences. Ahead of New Year’s Eve celebrations, Fraser Health reminds people who use drugs to exercise extreme caution when consuming substances, including drugs and alcohol.
 
“Since we know the majority of overdoses are occurring at home, we are taking this opportunity to remind people who use drugs to not consume them alone. This is particularly relevant ahead of New Year’s Eve celebrations. If you are aware of friends or family members who may be using substances, check in on them frequently to ensure they are safe,” said chief medical health officer Dr. Victoria Lee.
 
If you choose to consume substances on New Year’s Eve or at any time, have an overdose prevention plan and reduce your risk of overconsumption or overdose:
 
If you use drugs or alcohol:
  • Bring a sober buddy who can call for help if needed.
  • Tell someone, leave the door unlocked, and check in.
  • Know your tolerance. Use less of a drug than before if you are also taking certain prescription medications and/or you are using after a period of time of non-use.
  • Don’t mix drugs and alcohol.
  • Do testers and go slow.
  • In the event of a possible overdose, call 9-1-1. Remember, first responders’ number one priority is to make sure people survive.
  • Take Home Naloxone kits can save lives. For a list of where you can access Take Home Naloxone kits and where you can receive training on how to use them in Fraser Health, click here.
  • Make a plan to get home safely.
  • If you are consuming alcohol, reduce your risk of injury and harm by drinking no more than three drinks (for women) and four drinks (for men) on any single occasion.
  • Eat food before you drink alcohol.
  • Drink slowly, and for every drink of alcohol, have one non-alcoholic drink.
  • If you need to reach out for help, call the 24/7 Fraser Health Crisis Line at 604-951-8855.
For information on how to reduce risk when consuming substances, where to access Take Home Naloxone kits and how to recognize signs of overdose, visit fraserhealth.ca/overdose.
 
For media inquiries, please contact:
Fraser Health Media Pager: 604 450-7881
media@fraserhealth.ca

Comments
Blog post currently doesn't have any comments.
Leave comment Subscribe



 Security code
Tags
Rate this Article
Current rating: 0 (0 ratings)
Choose a Social Channel
 
 
 
 

XSLT contains errors!